Alert archive / California / Wind Advisories in 2005

Wind Advisory 2, NWS Hanford, CA

November 4, 2005

NWS Hanford, CA issued this wind advisory at Nov 4, 2005, 5:45 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2005, 5:45 AM PST (13:45 UTC)
Expired
Nov 4, 2005, 6:00 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KHNX 041345
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
545 AM PST FRI NOV 4 2005

CAZ095-098-099-042145-
/O.NEW.KHNX.WI.Y.0002.051104T1345Z-051105T0200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
545 AM PST FRI NOV 4 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

PRESSURE RISING AT THE SURFACE BEHIND A WEAK COLD FRONT ALONG WITH
HIGHER WIND SPEEDS ALOFT WILL BRING GUSTY WEST-NORTHWEST WIND TO
THE KERN COUNTY MOUNTAINS AND DESERTS TODAY. SUSTAINED WIND SPEEDS
OF 35 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH ARE LIKELY IN THE
MOUNTAINS. THE HIGHER WIND SPEEDS IN THE KERN DESERT AREAS WILL
OCCUR OVER ELEVATED TERRAIN OR BELOW ADJACENT MOUNTAIN PASSES. THE
STRONG WINDS WILL PERSIST THROUGH TODAY AND DIMINISH BY THE EARLY
EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
GUDGEL
2 follow-up statements
000 
WWUS76 KHNX 041947
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1147 AM PST FRI NOV 4 2005

CAZ095-098-099-050200-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-051105T0200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
1147 AM PST FRI NOV 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AS HIGH AS 60 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO THE EARLY EVENING ACROSS THE MOUNTAINS AND
DESERTS OF KERN COUNTY. THE STRONGEST OF THESE WINDS WILL IMPACT
AREAS THROUGH AND BELOW THE PASSES...SUCH AS THE GRAPEVINE AND THE
CITY OF MOJAVE. MOTORISTS WHOSE TRAVEL PLANS TAKE THEM ALONG
HIGHWAYS 58...14...AND INTERSTATE 5 SHOULD ANTICIPATE DIFFICULT
DRIVING CONDITIONS DUE TO THE WINDS. DRIVERS OF HIGH PROFILE
VEHICLES MAY WISH TO DELAY TRAVEL UNTIL WINDS ABATE THIS EVENING.



$$

BURGER
000 
WWUS76 KHNX 050208
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
608 PM PST FRI NOV 4 2005

...WIND ADVISORY ALLOWED TO EXPIRE...

.WINDS IN THE KERN COUNTY MOUNTAINS AND DESERTS ARE MOSTLY BELOW
ADVISORY LEVELS.

CAZ095-098-099-050315-
/O.EXP.KHNX.WI.Y.0002.000000T0000Z-051105T0200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
608 PM PST FRI NOV 4 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY
MOUNTAINS AND DESERTS. WINDS ACROSS MUCH OF THE KERN COUNTY
MOUNTAINS AND DESERTS ARE BELOW ADVISORY LEVELS THIS EVENING.
THEREFORE...THE NATIONAL WEATHER SERVICE IN HANFORD HAS ALLOWED
THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS TO
EXPIRE. 

LOCALLY STRONG WINDS WILL CONTINUE NEAR MOJAVE THROUGH THE
EVENING. DRIVERS IN THE MOJAVE AREA...INCLUDING HIGHWAYS 14 AND
58...SHOULD REMAIN ALERT FOR WINDS GUSTING TO 45 TO 50 MPH AT
TIMES FROM JUST BELOW THE TEHACHAPI PASS TO MOJAVE. 

$$

WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/

SANGER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:25 AM PST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 4, 3:25 AM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
325 AM PST FRI NOV 4 2005

.SHORT TERM...WEAKENED BAROCLINIC ZONE SAGGING SOUTHEASTWARD OVER
INTERIOR CENTRAL CALIFORNIA THIS EARLY MORNING. MODERATE NW-SE
PRESSURE GRADIENT PROVIDING GUSTY WIND THROUGH KERN COUNTY MOUNTAIN
PASSES BUT BELOW ADVISORY CRITERIA. RATHER INDISTINCT CLOUD COVER
MARKING TROF PASSAGE THROUGH MOST OF AREA. RELATIVE HUMIDITY MAXIMUM
GENERALLY BELOW 8K FEET LIKELY TO RESULT IN SOME UPSLOPE CLOUDS ON
THE NORTHWEST SLOPES OF THE TEHACHAPI MOUNTAINS TODAY. POST-FRONT
COLD AIR TO KEEP MAX TEMPS VERY SIMILAR TO THURSDAY.

FLAT SHORTWAVE RIDGE OVER THE FORECAST AREA TONIGHT AND INTO
SATURDAY. OVER THE NEXT 48 HOURS MODELS RELATIVELY CLOSE IN PUSHING
ABOUT 30M OF 500MB HEIGHT AND 1000-500MB THICKNESS INCREASES. THE SAN
JOAQUIN VALLEY FLOOR SHOULD RESULT IN 3-4 DEG OF TEMPERATURE
INCREASES INTO SATURDAY WITH S.SIERRA NEVADA AREAS SAME TO A LITTLE
WARMER WITH MORE SUN ON SATURDAY. EXPECT TEMPERATURES ABOUT THE
SAME SUNDAY AS HEIGHTS BEGIN TO DROP IN RESPONSE AS TROFFING
DEVELOPS ALONG CALIFORNIA COAST. AFTER SLIGHT CHANCE OF HIGH
ELEVATION SHOWERS AROUND YOSEMITE EARLY THIS MORNING NO OTHER
PRECIPITATION EXPECTED FOR AREA THROUGH SUNDAY.
 GUDGEL

.LONG TERM...FOR SUNDAY NIGHT THROUGH THURSDAY...
MEDIUM RANGE MODELS IN GENERAL AGREEMENT AND BRING AN UPPER TROUGH
INTO THE AREA MONDAY. HOWEVER SOME OF THE MODELS STILL DIVERGE IN
TIMING AND EVOLUTION OF THE SYSTEM. THE LATEST GFS TRENDING TOWARDS
THE ECMWF SOLUTION WHICH INDICATE A SPLITTING SYSTEM WITH THE
STRONGER UPPER LEVEL DYNAMICS MOVING THROUGH NORTHERN CALIFORNIA
MONDAY AND THE REMAINING ENERGY PUSHING THROUGH SOUTH CALIFORNIA OR
REMAINING OFFSHORE. THE PREFERRED SOLUTION IS THE ECMWF BUT
CONCERNED WITH THE POTENTIAL FOR PRECIPITATION IN CENTRAL CALIFORNIA
AS THE GFS SHOWS SOME SUBTROPICAL MOISTURE BECOMING ENTRAINED AS THE
LOW MOVES TOWARDS CALIFORNIA. EXPECT TEMPERATURES TO COOL BELOW
NORMAL TUESDAY WITH A DRY OFFSHORE PATTERN BECOMING ESTABLISH
WEDNESDAY WITH SURFACE HIGH PRESSURE SETTLING OVER THE GREAT BASIN.
 VASQUEZ

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL IN THE SAN JOAQUIN VALLEY
THROUGH 12Z FRIDAY. CLOUDS AND PRECIPITATION IN THE SIERRA NORTH OF
KINGS CANYON MAY OBSCURE TERRAIN AT TIMES UNTIL 20Z. SOME UPSLOPE
CLOUDS NOTED ON THE NORTHWEST SLOPES OF THE TEHACHAPI MOUNTAINS THIS
MORNING. FOR SPECIFIC DETAILS...PLEASE REFER TO TAFS KMCE...KFAT AND
KBFL.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/
Hazardous weather outlook, Nov 4, 5:30 AM PST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
530 AM PST FRI NOV 4 2005

CAZ095-098-099-051300-
INDIAN WELLS VALLEY-KERN COUNTY MOUNTAINS-
SOUTHEASTERN KERN COUNTY DESERT-
530 AM PST FRI NOV 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY
MOUNTAINS AND DESERTS.

.DAY ONE...TODAY

A WIND ADVISORY IS IN EFFECT UNTIL 6 PM PST THIS EVENING.
PLEASE REFER TO THE LATEST WEATHER MESSAGE /WWUS76 KHNX/ FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE.

CAZ089>094-096-097-051300-
EAST CENTRAL SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
SOUTHEASTERN SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
TULARE COUNTY FOOTHILLS-TULARE COUNTY MOUNTAINS-
WEST CENTRAL SAN JOAQUIN VALLEY-
530 AM PST FRI NOV 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN
JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS AND MOUNTAINS OF THE
SOUTHERN SIERRA NEVADA NORTH OF KERN COUNTY.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE.

JWM

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.